Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 62, NWS Gaylord, MI

October 8, 2015

NWS Gaylord, MI issued this small craft advisory at Oct 8, 2015, 4:38 AM EDT. It took effect at Oct 8, 2015, 12:00 PM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2015, 4:38 AM EDT (08:38 UTC)
In effect from
Oct 8, 2015, 12:00 PM EDT
Expired
Oct 9, 2015, 10:18 PM EDT
In force
34 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WHUS73 KAPX 080838
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
438 AM EDT THU OCT 8 2015

LHZ346-081645-
/O.NEW.KAPX.SC.Y.0062.151008T1600Z-151009T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
438 AM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM EDT FRIDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
7 follow-up statements
975 
WHUS73 KAPX 081435
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EDT THU OCT 8 2015

LSZ321-082245-
/O.EXB.KAPX.SC.Y.0062.151008T1600Z-151009T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1035 AM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-LMZ323-342-344>346-082245-
/O.EXB.KAPX.SC.Y.0062.151009T0400Z-151009T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1035 AM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-082245-
/O.CON.KAPX.SC.Y.0062.151008T1600Z-151009T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1035 AM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
046 
WHUS73 KAPX 081951
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT THU OCT 8 2015

LHZ346-090400-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-151009T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
351 PM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-090400-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-151009T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
351 PM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-LMZ323-342-344>346-090400-
/O.CON.KAPX.SC.Y.0062.151009T0400Z-151009T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
351 PM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
2 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
061 
WHUS73 KAPX 090211
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1011 PM EDT THU OCT 8 2015

LHZ345-LMZ341-LSZ322-091015-
/O.EXA.KAPX.SC.Y.0062.151009T0400Z-151009T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1011 PM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-091015-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-151009T1800Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1011 PM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-091015-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-151009T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1011 PM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-LMZ323-342-344>346-091015-
/O.CON.KAPX.SC.Y.0062.151009T0400Z-151009T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1011 PM EDT THU OCT 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
643 
WHUS73 KAPX 090826
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
426 AM EDT FRI OCT 9 2015

LHZ345-346-LMZ341-LSZ321-322-090930-
/O.CAN.KAPX.SC.Y.0062.000000T0000Z-151009T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
426 AM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-091630-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-151009T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
426 AM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-091630-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-151010T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
426 AM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-091630-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-151009T2100Z/
STURGEON POINT TO ALABASTER MI-
426 AM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
122 
WHUS73 KAPX 091617
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1217 PM EDT FRI OCT 9 2015

LMZ323-342-344>346-092100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-151009T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1217 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-100030-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-151010T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1217 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-092100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-151009T2100Z/
STURGEON POINT TO ALABASTER MI-
1217 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
896 
WHUS73 KAPX 091944
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EDT FRI OCT 9 2015

LMZ323-342-344>346-092045-
/O.CAN.KAPX.SC.Y.0062.000000T0000Z-151009T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
344 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ349-100345-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-151010T0400Z/
STURGEON POINT TO ALABASTER MI-
344 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-100345-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-151010T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
344 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
944 
WHUS73 KAPX 100218
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1018 PM EDT FRI OCT 9 2015

LHZ347>349-100330-
/O.CAN.KAPX.SC.Y.0062.000000T0000Z-151010T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1018 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-342-344>346-101030-
/O.NEW.KAPX.SC.Y.0063.151010T1400Z-151011T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1018 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 4:08 AM EDT, 30 minutes earlier.

Area forecast discussion, Oct 8, 4:08 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
408 AM EDT THU OCT 8 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 406 AM EDT THU OCT 8 2015

...RAIN TO MOVE IN FOR TODAY...

HIGH IMPACT WEATHER POTENTIAL: RAINFALL LATER THIS MORNING THROUGH
TONIGHT...SOME NON-SEVERE CONVECTION POSSIBLE PARTS OF NORTHWEST
LOWER.

PATTERN SYNOPSIS/FORECAST: NOT A BAD WEDNESDAY ACROSS NORTHERN
MICHIGAN WITH MIXED SKIES (MORE CLOUDS ACROSS UPPER MICHIGAN) THOUGH
CLOUDS FADED WITH SUNSET SAVE FOR SOME HIGH CLOUDS DRIFTING IN FROM
THE WEST.  SEASONABLE AFTERNOON HIGHS WEDNESDAY (MID 50S-MID 60S).
MIDNIGHT SURFACE/COMPOSITE CHART SHOWS 1024MB HIGH PRESSURE OVER
NORTHEAST ONTARIO WITH RIDGING/ANTICYCLONIC BOUNDARY LAYER FLOW
ENCOMPASSING THE GREAT LAKES.  1009MB SURFACE LOW WAS OVER EASTERN
NORTH DAKOTA WITH 2-3MB/3H PRESSURE FALLS TO ITS EAST ACROSS
MINNESOTA.  WARM FRONT EXTENDS SOUTHEAST FROM THE LOW INTO IOWA/
CENTRAL ILLINOIS/SOUTHERN INDIANA...WITH AN AXIS OF HIGHER DEW
POINTS WEDGED INTO THE WARM SECTOR OVER THE PLAINS STATES/MIDWEST/
OHIO VALLEY.  AIR MASS OVER MICHIGAN MUCH DRIER AT THE ONSET (MEAN
850-700MB DEW POINT DEPRESSION OFF 00Z APX SOUNDING NEARLY 40C)...
BUT MOIST WARM SECTOR AIR MASS GETTING PULLED ACROSS THE WARM FRONT
DRIVING A SLUG OF RAINFALL OVER NORTHERN/CENTRAL MINNESOTA AND MOVING
INTO WISCONSIN/UPPER MICHIGAN...WITH SOME CONVECTION ON THE BACKSIDE
CLOSER TO LOW LEVEL THETA-E RIDGE/MOISTURE CONVERGENCE WITHIN A
SOUTHWESTERLY LOW LEVEL JET EAST OF THE SURFACE LOW. PRECIPITATION
BEING AIDED BY COMPACT SHORT WAVE TROUGH OVER NORTHWEST MINNESOTA
AND SOME RIGHT ENTRANCE REGION JET FORCING.

FORECAST...UPSTREAM SURFACE LOW WILL TRACK EAST-SOUTHEAST AND INTO
THE UPPER LAKES THIS AFTERNOON...AND ACROSS LOWER MICHIGAN TONIGHT
BEFORE MOVING INTO THE LOWER LAKES BY FRIDAY MORNING.  INITIAL SHORT
WAVE TROUGHING OVER NORTHWEST MINNESOTA WILL BE REINFORCED BY
SECONDARY ENERGY THAT WILL CHASE THE SURFACE SYSTEM ACROSS THE GREAT
LAKES TONIGHT.

PRIMARY FORECAST CONCERNS: RAIN EVOLUTION THROUGH TONIGHT...
INCLUDING POSSIBILITY OF CONVECTION NORTH OF APPROACHING WARM FRONT.

TODAY/TONIGHT...RAIN WILL MAKE STEADY PROGRESS ACROSS UPPER
MICHIGAN/WISCONSIN THROUGH THE PRE-DAWN HOURS...AND SHOULD ARRIVE ON
OUR DOORSTEP BY MID MORNING.  PRECIPITATION WILL THEN SPREAD ACROSS
EASTERN UPPER/TIP OF THE MITT COUNTIES/NORTHWEST LOWER MICHIGAN
THROUGH MIDDAY...THEN INTO THE SOUTHEAST HALF OF THE FORECAST AREA
DURING EARLY AFTERNOON.  THINK WE'RE LOOKING AT A DECENT BIT OF
RAINFALL AS LOW LEVEL MOIST INFLOW/LOW LEVEL JET FOCUS IN ON
NORTHERN LOWER DURING THE AFTERNOON ALONG WITH DYNAMIC
SUPPORT...ALONG WITH SOME ELEVATED INSTABILITY ALONG NOSE OF LOW
LEVEL THETA-E RIDGE THAT POKES INTO LOWER MICHIGAN THIS AFTERNOON/
EVENING.  ALREADY SOME 0.25-0.50/HR RAINFALL RATES UPSTREAM OVER
NORTHEAST MINNESOTA/FAR NORTHWEST WISCONSIN...AND THINK HEAVIER QPF
WILL FOCUS OVER NORTHWEST LOWER MICHIGAN WHERE 0.50-1.00 INCH 12H
RAINFALL AMOUNTS POSSIBLE THROUGH EARLY EVENING. NOT GOING TO RULE
OUT SOME RUMBLES OF THUNDER ACROSS NORTHERN LOWER THIS AFTERNOON OR
EARLY EVENING.  RAIN IS EXPECTED TO TAPER OFF FROM WEST TO EAST
DURING THE MID-LATE EVENING HOURS...THOUGH LOW LEVEL MOISTURE WILL
LINGER SO MAY TRANSITION TO SOME DRIZZLE.  THIS MAY BE ENHANCED BY
INCREASING LAKE INSTABILITY COMPONENT AS COLD ADVECTION KICKS IN
BEHIND THE DEPARTING SURFACE LOW...MAY ALSO BECOME A BIT BREEZY
OVERNIGHT IN RESPONSE TO THIS.

&&

.SHORT TERM...(FRIDAY THROUGH SATURDAY NIGHT)
ISSUED AT 406 AM EDT THU OCT 8 2015

HIGH IMPACT WEATHER POTENTIAL: NOTHING.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: A PRETTY TYPICAL FALL
PATTERN SETTING UP THROUGH THE COURSE OF THE NEXT SEVERAL DAYS...ONE
FEATURING PROGRESSIVE AND AGGRESSIVE SOUTHERN CANADA/NORTHERN CONUS
FLOW AND ALL REAL COLD AIR REMAINING LOCKED UP TO OUR NORTH. PLENTY
OF WAVES TO BE HAD IN THIS PROGRESSIVE FLOW SCENARIO...WITH LEAD
WAVE RAPIDLY EXITING STAGE RIGHT AS THE SHORT TERM PERIOD BEGINS ON
FRIDAY. OTHER WAVES TO FOLLOW...MOST NOTEWORTHY IS RATHER SHARP
SHORTWAVE SLATED TO PIVOT ACROSS THE NORTHERN LAKES ON MONDAY (MORE
ON THAT IN LONG TERM SECTION BELOW).

PRIMARY FORECAST CONCERNS/CHALLENGES: MAIN FOCUS ON CLOUDS AND
TEMPERATURE TRENDS. ANY LINGERING FRIDAY MORNING RAIN CONCERNS WILL
ALSO NEED TO BE ADDRESSED.

DETAILS: GUIDANCE REMAINS IN EXCELLENT AGREEMENT THAT TODAY'S RAIN
PRODUCING SYSTEM WILL BE WELL EAST OF OUR AREA BY SUNRISE FRIDAY.
POST SYSTEM DRYING IS PRETTY AGGRESSIVE...BUT SO IS BRIEF BOUT OF
CAA. H8 TEMPS FALLING TO AROUND 0C SURE SUPPORTS AT LEAST SOME LAKE
RESPONSE...AND GOTTA WONDER IF WE WILL SEE AT LEAST SOME LAKE
PRODUCED/UPSLOPE ENHANCED DRIZZLE DURING THE MORNING HOURS. DRYING
IS JUST TOO AGGRESSIVE DURING THE AFTERNOON...AND WHEN COMBINED WITH
INCREASING ANTICYCLONIC LOW LEVEL FLOW...SHOULD RESULT IN RAPID
CLEARING. HIGH PRESSURE SETTLES OVERHEAD FRIDAY NIGHT...LEADING TO
QUIET AND COOL CONDITIONS. OTHER THAN SOME INCREASING HIGH
CLOUDS...A RATHER NICE START TO THE UPCOMING WEEKEND...WITH
DEVELOPING SURFACE HIGH BACKSIDE RETURN FLOW AND SIMPLE AIRMASS
MODIFICATION ALLOWING HIGHS TO RETURN TO NEAR NORMAL LEVELS.

&&

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 406 AM EDT THU OCT 8 2015

LONG TERM (SUNDAY THROUGH WEDNESDAY)...IF YOU THINK THE START OF THE
WEEKEND LOOKS NICE...WAIT UNTIL SUNDAY AS STRENGTHENING WAA BOOSTS
H8 TEMPERATURES WELL UP INTO THE MID AND UPPER TEENS BY EVENING!
SURFACE TEMPERATURES WILL RESPOND ACCORDINGLY...WITH MOSTLY SUNNY
SKIES ONLY HELPING THE CAUSE. WHILE WE WILL GET NOWHERE NEAR AS WARM
AT THE SURFACE AS THOSE H8 TEMPS WOULD SUGGEST...WOULD EXPECT HIGHS
TO BE SEVERAL DEGREES ABOVE NORMAL...WITH SOME PARTS OF NORTHERN
LOWER LIKELY TOPPING 70 DEGREES.

LATEST TRENDS SUPPORTING A STRONGER SHORTWAVE PASSAGE TO KICK OFF
NEXT WORK WEEK. ALTHOUGH MOISTURE RETURN WILL REMAIN LIMITED...
BREADTH OF DYNAMICS SUPPORTS ONGOING SHOWER MENTION MONDAY.
DEPENDING ON FRONTAL TIMING...MONDAY COULD BE ONE OF THOSE SNEAKY
WARM DAYS...WITH AT LEAST SOUTHEAST SECTIONS OF OUR AREA EASILY
CAPABLE OF TOPPING 70 DEGREES ONCE AGAIN. HIGH PRESSURE AND MORE
SEASONABLE WEATHER WILL ARRIVE TUESDAY...WITH THE NEXT WAVE AND
ATTENDANT SHOWER CHANCES RETURNING IN THE MIDWEEK PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 1047 PM EDT WED OCT 7 2015

VFR CONDITIONS WILL HOLD ACROSS NRN LOWER MICHIGAN TONIGHT...WITH
JUST SOME THICKENING MID AND HIGH CLOUD COVER SPREADING INTO THE
REGION. ON THURSDAY...LOW PRESSURE IN THE NRN PLAINS TODAY WILL
MOVE INTO THE WESTERN GREAT LAKES...CROSSING NRN MICHIGAN THURSDAY
NIGHT. THIS SYSTEM WILL DRIVE AND AXIS OF DEEPER MOISTURE/QUICKLY
LOWERING CLOUD COVER AND BAND OF RAINFALL INTO NRN MICHIGAN...LATE
MORNING INTO THE AFTERNOON. INITIALLY...EXPECT CIGS TO LOWER TO
LOW VFR/HIGH MVFR WITH ONSET OF RAINFALL. BUT CIGS WILL FURTHER
LOWER TO MVFR AND POSSIBLE IFR THROUGH THE AFTERNOON HOURS. RAIN
DIMINISHES THURSDAY EVENING...LEAVING BEHIND IFR-MVFR CIGS AND
VSBYS.

IN ADDITION TO THE LOWERING CIGS/RAINFALL...LOW LEVEL SPEED/DIRECTIONAL
SHEAR IS ALSO POSSIBLE THURSDAY AFTERNOON AS WINDS OFF THE SURFACE
INCREASE TO 30 TO 40 KNOTS.

&&

.MARINE...
ISSUED AT 406 AM EDT THU OCT 8 2015

TODAY/TONIGHT...WHILE SYNOPTIC WINDS WILL GENERALLY BE FROM THE
SOUTH/SOUTHEAST TODAY AHEAD OF APPROACHING SURFACE LOW...MAY SEE
SOME LOCAL INFLUENCES DUE TO RAIN SHIELD EXPECTED TO ARRIVE LATER
THIS MORNING...WITH LOCAL PRESSURE PERTURBATIONS WITHIN RAIN-COOLED
AIR MASS PERHAPS BOOSTING SOUTHEAST WINDS WITHIN LAKE MICHIGAN
NEARSHORE ZONES FOR A TIME FROM LATE MORNING THROUGH THE AFTERNOON
BEFORE GRADIENT WEAKENS AS SURFACE LOW MOVES INTO LOWER MICHIGAN. AS
THE SURFACE LOW MOVES BY WINDS WILL INCREASE FROM THE NORTHWEST AND
SHOULD BECOME GUSTY WITH LOW LEVEL COLD ADVECTION/MIXING.

OUTLOOK...POSSIBILITIES FOR SMALL CRAFT ADVISORIES WILL EXIST WITHIN
MOST NEARSHORE ZONES FRIDAY IN THE WAKE OF TONIGHT'S SURFACE LOW
PASSAGE.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JPB
SHORT TERM...MSB
LONG TERM...MSB
AVIATION...ADAM
MARINE...JPB
Hazardous weather outlook, Oct 7, 3:52 PM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT WED OCT 7 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF
MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL
MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-GRAND TRAVERSE BAY
SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT
TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC
BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND
TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO
POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO
POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
352 AM EDT WED OCT 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.